Alert archive / Idaho / Wind Advisories in 2007

Wind Advisory 12, NWS Pocatello, ID

June 25, 2007

NWS Pocatello, ID issued this wind advisory at Jun 25, 2007, 3:10 PM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 25, 2007, 3:10 PM MDT (21:10 UTC)
Expired
Jun 25, 2007, 9:00 PM MDT
In force
6 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPIH 252110
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
310 PM MDT MON JUN 25 2007

IDZ020-260300-
/O.NEW.KPIH.WI.Y.0012.070625T2110Z-070626T0300Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
310 PM MDT MON JUN 25 2007

...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

STRONG WINDS HAVE DEVELOPED ACROSS THE ARCO DESERT THIS AFTERNOON.
SOUTHWEST WINDS OF 30 TO 35 MPH ARE POSSIBLE FOR THE REMAINDER OF
THE AFTERNOON...WITH GUSTS AROUND 45 MPH. THE WINDS ARE FORECAST
TO SUBSIDE BELOW 30 MPH BY SUNSET.

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

IDZ021-260300-
/O.CON.KPIH.LW.Y.0013.000000T0000Z-070626T0300Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...AMERICAN FALLS
310 PM MDT MON JUN 25 2007

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

SURFACE WINDS OF 10 TO 20 MPH AND GUSTS TO 30 MPH WILL AFFECT THE
SNAKE RIVER PLAIN TODAY. THESE WINDS WILL GENERATE ROUGH WATER ON
THE AMERICAN FALLS RESERVOIR. USERS OF THE RESERVOIR SHOULD
EXERCISE CAUTION ON THE WATER TODAY OR AVOID WATER TRAVEL IF
POSSIBLE.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$
1 follow-up statement
000 
WWUS75 KPIH 260252
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
852 PM MDT MON JUN 25 2007


IDZ020-260400-
/O.EXP.KPIH.WI.Y.0012.000000T0000Z-070626T0300Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
852 PM MDT MON JUN 25 2007

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE WIND ADVISORY FOR THE UPPER SNAKE RIVER PLAIN WILL BE ALLOWED TO EXPIRE
AS SCHEDULED AT 9 PM MDT THIS EVENING. WINDS ACROSS THE AREA HAVE
BEGUN TO DECREASE BELOW ADVISORY CRITERIA AND WILL CONTINUE TO
DECREASE AFTER SUNSET.


$$

IDZ021-260400-
/O.EXP.KPIH.LW.Y.0013.000000T0000Z-070626T0300Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...AMERICAN FALLS
852 PM MDT MON JUN 25 2007

...LAKE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE LAKE WIND ADVISORY FOR AMERICAN FALLS RESERVOIR WILL BE
ALLOWED TO EXPIRE AS SCHEDULED AT 9 PM MDT THIS EVENING. WINDS
NEAR THE RESERVOIR HAVE BEGUN TO DECREASE AND WILL CONTINUE TO DO
SO AFTER SUNSET.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jun 25, 3:05 PM MDT, 5 minutes earlier.

Area forecast discussion, Jun 25, 3:05 PM MDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
305 PM MDT MON JUN 25 2007

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT. WV SAT IMAGERY SHOWS
CENTER OF UPPER LOW HAS PUSHED WELL INTO ALBERTA THIS AFTERNOON.
TAIL OF MOISTURE EXTENDS THROUGH FCST AREA INTO OREGON BUT VIS/IR
IMAGERY SHOWS CLEAR SKIES. SFC GRADIENT REMAINS TIGHT ACROSS FCST
AREA. LAKE WIND ADVISORY REMAINS IN EFFECT INTO THIS EVENING. BUT
HAVE ALSO ADDED WIND ADVISORY FOR IDZ020 UPPER SNAKE PLAIN WITH
MESONET OBSERVATIONS SHOWING 30-PLUS MPH SUSTAINED WINDS AND
OCCASIONAL GUSTS TO 45 MPH. BEST WINDS SHOULD BE REMAINDER OF THIS
AFTERNOON TAPERING INTO EVENING HOURS AS GRADIENT RELAXES.
GRADIENT CONTINUES TO RELAX OVERNIGHT WITH GENERALLY LIGHT WINDS
EXPECTED THROUGH THE DAY TUESDAY. HOWEVER...SFC HIGH STRENGTHENS
OVER MONTANA/WYOMING TUESDAY NIGHT. NORTHERLY GRADIENT PROGGED TO
INCREASE ACROSS FCST AREA..PARTICULARLY NEAR DIVIDE. THUS BUMPED
WINDS SOMEWHAT ACROSS UPPER SNAKE HIGHLANDS AND UPPER SNAKE PLAIN. DMH

.LONG TERM... ONLY CHANGE TO CURRENT GRID PACKAGE WAS A SMALL
INCREASE TO PRECIP COVERAGE WEDNESDAY AFTERNOON AND OVERNIGHT. 12Z
NAM WAS MORE GENEROUS WITH MOISTURE PUSHING INTO THE REGION...AND
WAS MORE AGGRESSIVE WITH SHORTAVE ENERGY PUSHING INTO THE REGION.
AT THIS TIME...THINK ANY PRECIP RECIEVED WILL BE LIGHT AND
CONFINED TO AREAS ALONG MONTANA BORDER. BEYOND THAT...GFS
BEGINNING TO SETTLE ON A FRIDAY TIME FRAME FOR ENCROACHMENT OF
NEXT COLD FRONT INTO INTERMOUNTAIN WEST. PRECIP AGAIN LOOKS
LIMITED BUT HAVE LEFT WEAK POPS OVER HIGHEER TERRAIN IN
COLLABORATION WITH NEIGHBORING OFFICES. DMH

&&

.AVIATION...WEAK COLD FRONT KICKING UP WINDS BUT ONCE AT THE MID
LEVELS ATMOSPHERE IS VERY STABLE AND NOT EXPECTING -TSRA ACTIVITY.
WINDS WILL SUBSIDE AS ATMOSPHERE DECOUPLES TONIGHT AND THE INVERSION
SETS IN.  NOT EXPECTING A REPEAT OF WINDS WITH HIGH PRESSURE SETTING
UP ALONG THE CONTDIVID.  GRADIENT IN DIRECT OPPOSITION TO DIURNAL
WIND IN THE AFTERNOON SO WIND SHOULD BE MUCH LIGHTER. EXPECT
CONTINUED VFR FOR CIG AND VSBY AS HIGH DOMINATES.  INSTABILITY DOES
NOT DEVELOP UNDER THE HIGH UNTIL WED AFTERNOON.  MESSICK

&&

.FIRE WEATHER...WILL CONTINUE RED FLAG WARNING WITH HUMIDITY
EXPECTED TO LOWER A BIT MORE THIS LATE AFTERNOON.  CHALLIS NF ZONE
407 AND SOUTHERN SAWTOOTH ZONE 412 ALSO FLIRTING CLOSE TO THE LINE.
NOT EXPECTING A REPEAT OF THE BREEZY CONDITIONS ON TUE WITH HIGH
PRESSURE AT SURFACE SETTING UP OVER CONTDIVID.  LACK OF WIND WILL
ALLOW RH TO DROP INTO SINGLE DIGIT RANGE FOR MANY LOCATIONS WITH A
STRONG WARM UP HOWEVER.  WEATHER WILL BECOME MORE UNSTABLE ON WED
AFTERNOON WHEN NEXT CHANCE OF CONVECTION OCCURS.  ON FRI...NEXT
UPSTREAM LOW GETS CLOSE ENOUGH TO BRING BACK WIND...POSSIBLE DRY
THUNDERSTORMS...WHICH WILL REMAIN A THREAT INTO THE
WEEKEND...ESPECIALLY WIND.  MESSICK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR IDZ407-409-410.

LAKE WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR IDZ021.

WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR IDZ020.

&&
Hazardous weather outlook, Jun 25, 3:56 AM MDT, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
356 AM MDT MON JUN 25 2007

IDZ017>025-031-032-261200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
356 AM MDT MON JUN 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

A TROUGH PASSAGE AND A TIGHTENING SURFACE PRESSURE GRADIENT WILL
COMBINE FOR BREEZY CONDITIONS TODAY. THE WINDS ALONG WITH LOW
RELATIVE HUMIDITY VALUES WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS OVER PORTIONS OF THE AREA...NAMELY IN THE SNAKE RIVER
PLAIN. THE WINDS WILL ALSO CREATE LAKE WIND ADVISORY CONDITIONS ON
THE AMERICAN FALLS RESERVOIR THROUGHOUT THE DAY. FOR THE LATEST
DETAILS ON THE RED FLAG WARNING AND LAKE WIND ADVISORY GO TO
WWW.WEATHER.GOV/POCATELLO.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

DRY AND VERY WARM CONDITIONS WILL PERSIST AS SOUTHWEST FLOW
REMAINS OVERHEAD.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 3:26 AM MDTLake Wind AdvisoryPIH18 hr

Nearby

Wind Advisories in Idaho, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.